If I keep up on taking antipsychotics for a long term and if I don’t have schizophrenia and psychosis, will I develop schizophrenia or psychosis?
Or if I stop taking antipsychotics just right now (assuming I don’t have schizophrenia or psychosis), will I become psychotic?
Will a long term of using antipsychotics can induce psychosis for a none psychotic person, who stops taking antipsychotics rapidly?
I really need some answers. It’s urgent!
What makes you think you don’t have schizophrenia or psychosis? From your previous posts I gather you do have a serious psychiatric disorder and you should trust your medical team.
Anyway, taking antipsychotics for a long time does not worsen your health, except for side effects which are well documented: weight gain, heart issues, diabetes. Please note that some APs are safer than others on average, but every individual is unique.
There are people who don’t experience side effects.
Let say I don’t have any of these disorders. What happens if I stop taking antipsychotics rapidly (I’m taking them for more than 2 years now).
I’ve come across a few guys who experienced side effects and didn’t know it. Their bodies had become almost completely flab, and yet they still thought they were bad. But you’re right. Some people don’t experience side effects.
OK let’s suppose you want to disregard our advice, and also your medical team, and stop taking APs on your own.
- Worst case scenario: you do suffer from schizophrenia or a psychotic delusion and you will crash in less than a month. You will go psychotic, delusional, paranoid etc… voices could coerce you to commit suicide or hurt yourself. Even if you don’t hurt yourself, you will greatly detach from reality and become dysfunctional.
- Best case scenario: you don’t have a mental disorder, but coming off meds abruptly is still dangerous because the brain is adapted to them after 2 years. You could experience nausea, headaches, fainting, anxiety… these can persist for a couple weeks, but will eventually pass.
Again, I am urging you to consult with your doctor(s) before taking such a drastic decision.
Thank you for an informative answer.
I really believe I don’t have schizophrenia or other psychotic disorder so I stop taking my meds from today, I will continue and see what happens next.
@mongolina did you forget about your old posts?
My sister isn’t psychotic but she was put on Risperidone at one time for some personal reasons, and she stopped taking it, told me she didn’t feel like herself and couldn’t handle the mood issues that came with it. She almost died from committing suicide.
I did not. But what I realized, everything was caused by stress.
I’m stressed out right now.
What do you think you will accomplish by stopping your meds?
I won’t feel any side effects anymore. I will be able to focus on my studies because right now I’m about to leave the uni and many more…
Even if it was just stress induced psychosis, it is still psychosis.
Furthermore I don’t know if you will be able to focus on your studies with the voices and some paranoid delusions.
Your inability to focus on your studies is a result of the negative symptoms of schizophrenia. They will still be a problem without your meds, and could get even worse. Have you tried taking sarcosine yet? It can make negative symptoms go away.
If your situation really is just a single episode of psychosis, then you need to wait until you’ve been stable on the same dose for a year and a half before trying to taper off your meds slowly. Otherwise, you risk having a relapse and making your condition permanent.
But what if I don’t have psychosis at all (I’m 100% sure about that), so if I stop taking the medicine, I will feel way more better, alive. That is why!
If it is not psychosis, where are the voices from?
Why did you believe that your neighbors were spying you and sending you whispers?
These are psychotic symptoms!
It’s not a belief. It’s a fact
It was not and it is not a fact, it is a common paranoid delusion.
I tell you from experience, it’s not a good idea to just quit taking your meds. Luckily I only stopped a week and got back on them. I was really out there for a while.